Alert archive / Tennessee / Flash Flood Warnings in 2023
Flash Flood Warning 21, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 20, 2023, 9:29 AM EDT for Blount County, Sevier County, Tennessee. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2023, 9:29 AM EDT (13:29 UTC)
- Expired
- Jul 20, 2023, 1:02 PM EDT
- In force
- 4 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blount County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 57 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 12:00 PM EDT | FLASH FLOOD | 3 S Pittman Center, TN | Greenbrier Road flooded and closed. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 151 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.5 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373
WGUS54 KMRX 201329
FFWMRX
TNC009-155-201730-
/O.NEW.KMRX.FF.W.0021.230720T1329Z-230720T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
929 AM EDT Thu Jul 20 2023
The National Weather Service in Morristown has issued a
* Flash Flood Warning for...
East Central Blount County in east Tennessee...
Southern Sevier County in east Tennessee...
* Until 130 PM EDT.
* At 929 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 1.5 inches
are possible in the warned are in the next hour. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Gatlinburg, Pigeon Forge, Pittman Center, Elkmont, Great Smoky
Mountains National Park, Wears Valley and Roundtop Mountain State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3576 8370 3577 8346 3577 8339 3568 8333
3557 8356 3558 8360 3558 8361 3558 8367
3568 8369
FLASH FLOOD...RADAR INDICATED
$$
TD3 follow-up statements
150
WGUS74 KMRX 201436
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
1036 AM EDT Thu Jul 20 2023
TNC009-155-201730-
/O.CON.KMRX.FF.W.0021.000000T0000Z-230720T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blount TN-Sevier TN-
1036 AM EDT Thu Jul 20 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT THIS
AFTERNOON FOR EAST CENTRAL BLOUNT AND SOUTHERN SEVIER COUNTIES...
At 1036 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms were still producing moderate to heavy rain across the
warned area. Between 1.5 and 2.5 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area for the next hour. Over 2 inches of rainfall has
occurred in the Pigeon Forge area and at Newfound Gap. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Gatlinburg, Pigeon Forge, Pittman Center, Elkmont, Great Smoky
Mountains National Park, Wears Valley and Roundtop Mountain State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are many low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring now or is imminent. It is important to know
where you are relative to streams, rivers, or creeks which can
become killers in heavy rains. Campers and hikers should avoid
streams or creeks.
&&
LAT...LON 3576 8370 3577 8346 3577 8339 3568 8333
3557 8356 3558 8360 3558 8361 3558 8367
3568 8369
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
TD831
WGUS74 KMRX 201558
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
1158 AM EDT Thu Jul 20 2023
TNC009-155-201730-
/O.CON.KMRX.FF.W.0021.000000T0000Z-230720T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blount TN-Sevier TN-
1158 AM EDT Thu Jul 20 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT THIS
AFTERNOON FOR EAST CENTRAL BLOUNT AND SOUTHERN SEVIER COUNTIES...
At 1158 AM EDT, Doppler radar and automated rain gauges continued to
indicate showers and thunderstorms producing light to moderate rain
across the warned area. Between 1.5 and 3 inches of rain have fallen
in the past 3 hours. Additional rainfall amounts of 0.5 to 1 inch
are possible in the warned area in the next few hours. Flash
flooding is ongoing with Cliff Branch flooding now in Gatlinburg and
getting into a house on Hemlock Street. Stream and rivers are still
rising in the Gatlinburg area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Gatlinburg, Pigeon Forge, Pittman Center, Elkmont, Great Smoky
Mountains National Park, Wears Valley and Roundtop Mountain State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3576 8370 3577 8346 3577 8339 3568 8333
3557 8356 3558 8360 3558 8361 3558 8367
3568 8369
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
TD353
WGUS74 KMRX 201702
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
102 PM EDT Thu Jul 20 2023
TNC009-155-201712-
/O.CAN.KMRX.FF.W.0021.000000T0000Z-230720T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blount TN-Sevier TN-
102 PM EDT Thu Jul 20 2023
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL BLOUNT AND
SOUTHERN SEVIER COUNTIES...
...A NEW WARNING REPLACES THIS WARNING...
Please continue to heed remaining road closures.
A Flood Watch remains in effect until 500 PM EDT for a portion of
east Tennessee.
LAT...LON 3576 8370 3577 8346 3577 8339 3568 8333
3557 8356 3558 8360 3558 8361 3558 8367
3568 8369
$$
TDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 7:04 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 20, 7:04 AM EDT, 2 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
704 AM EDT Thu Jul 20 2023
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 336 AM EDT Thu Jul 20 2023
Key Messages:
1. Thunderstorms with locally heavy rainfall will impact central
and southern portions of the area this morning. A Flood Watch will
be issued.
2. Another round of showers and thunderstorms is expected late
tonight, but confidence is low.
Discussion:
A shortwave trough and jet streak over IL/IN will be dropping
southward into KY in the next few hours, with the LLJ strengthening
in response. Convection is expected to blossom around 09-12Z across
northern Middle TN and the Cumberland Plateau along a NW-SE axis,
extending into the central TN Valley. The main concern with these
storms will be heavy rainfall and flooding, due to the expected NW-
SE orientation of the convection and storm motion being about the
same direction. High PW and tall/skinny CAPE profiles in forecast
soundings point to efficient warm cloud processes and heavy
rainfall, but just a low-end threat of some strong downburst wind
gusts. FFG values for 1 hour are between 1.75-2 inches, and this
amount could be exceeded in an hour from training cells.
Therefore, a Flood Watch will be issued for parts of the Plateau
and central/southern TN Valley until 17Z.
Storms are expected to be tapering off in the early to mid
afternoon, but there is poor agreement among the CAMS on this, with
the HRRR alone in bringing a second MCS through the area late in the
afternoon. Most other models have storms moving south of the area
after the initial round, and the forecast will follow that trend,
with PoPs dropping off in the afternoon from north to south.
Similar to yesterday, the rain-cooled air mass and lingering
cloud cover will hold temperatures down below NBM guidance. Some
late day partial clearing is possible, but how much is uncertain.
Probably not enough to warm temps up to NBM numbers, so the
forecast will have highs mainly in the lower 80s in most spots.
Tonight, a cold front will be located along the OH Valley region,
pushing southward into KY. Convection along this front may start to
move into northern portions of the area late tonight, but with poor
model agreement, confidence is low. Will have a trend of PoPs rising
to the chance range between 06Z-12Z.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 336 AM EDT Thu Jul 20 2023
Key Messages:
1. Best chances for another round of heavy storms Friday afternoon
in the southern valley.
2. Frontal passage on Saturday brings drier air and a break from
widespread rainfall. Isolated chances for a shower or thunderstorm
next week primarily in high terrain.
Discussion:
Shortwave impulse moving in the flow will provide sufficient lift
for another round of showers and thunderstorms on Friday. Best
chances seem to be primarily south of Interstate 40, GFS and some of
the CAM guidance depicts a small MCS moving through southern
Tennessee from west to east Friday afternoon. Alternatively, the
Euro and NBM keep the storms south of Tennessee. Increased PoPs to
reflect the GFS/HRRR but low confidence in the outcome. Rain related
impacts will be dependent on how much rain has been received up
until then. QPF wise, a half inch is possible, greater amounts in
thunderstorms. Should the thunderstorm complex progress through
southern Tennessee, strong gusty winds would be possible given 1500
J of MLCAPE and marginally favorable lapse rates and DCAPE in the
GFS/HRRR depictions.
Heading into Saturday, the trough over the Great Lakes deepens, and
pushes a frontal boundary south through Tennessee. The front will
scour out the rich low level moisture, and effectively bring an end
to the daily monotonous risk of heavy storms. Early next week the
trough briefly stalls over us before the strong southwestern ridge
nudges eastward again and the trough lifts out. Best chances for
rain next week will be in the afternoon over high terrain. Low level
moisture will gradually increase but is forecast to remain in normal
summertime levels.
&&
.AVIATION...
(12Z TAFS)
Issued at 701 AM EDT Thu Jul 20 2023
Thunderstorms with heavy rain will affect TYS this morning. MVFR
conditions will be common, with IFR at times with heavier rain
showers. CHA has a chance of TSRA in the early afternoon, with
isolated to scattered coverage expected around TRI. VFR conditions
return to all sites in the late afternoon, followed by a
potential for low clouds to form overnight at TRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 86 72 90 69 / 50 30 60 40
Knoxville McGhee Tyson Airport, TN 82 71 87 68 / 80 40 40 30
Oak Ridge, TN 83 70 87 65 / 80 40 40 30
Tri Cities Airport, TN 80 68 84 64 / 40 50 30 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Flood Watch until 1 PM EDT /noon CDT/ this afternoon for
Anderson-Bledsoe-Blount Smoky Mountains-Campbell-Knox-
Loudon-McMinn-Meigs-Morgan-Northwest Blount-Northwest
Monroe-Rhea-Roane-Scott TN-Southeast Monroe.
VA...NONE.
&&Hazardous weather outlook, Jul 20, 4:01 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 401 AM EDT Thu Jul 20 2023 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-210815- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 401 AM EDT Thu Jul 20 2023 /301 AM CDT Thu Jul 20 2023/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Showers and thunderstorms are expected to develop and move into the Cumberland Plateau and central Tennessee Valley this morning. These storms will be capable of producing heavy rainfall, which may lead to flash flooding. Strong wind gusts may also be possible with a few storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms are expected primarily for the southern Tennessee valley Friday afternoon. These storms will be capable of heavy rainfall, which may lead to isolated flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Friday.
In the hours before
Special weather statement, Jul 20, 8:39 AM EDT, 50 minutes before
Special Weather Statement
National Weather Service Morristown TN
839 AM EDT Thu Jul 20 2023
TNZ067-068-071-084>086-201330-
Northwest Monroe TN-Roane TN-Loudon TN-NW Blount TN-Meigs TN-
McMinn TN-
839 AM EDT Thu Jul 20 2023
...Strong thunderstorms will impact portions of Loudon, northeastern
Meigs, northeastern McMinn, southwestern Blount, northwestern Monroe
and Roane Counties through 930 AM EDT...
At 838 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Ridge to near Kingston to near
Fairview. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oak Ridge, Lenoir City, Kingston, Sweetwater, Loudon, Madisonville,
Fairview, Englewood, Vonore and Greenback.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3569 8473 3573 8471 3575 8472 3575 8475
3576 8476 3586 8453 3601 8440 3602 8438
3594 8429 3590 8427 3580 8416 3580 8414
3567 8400 3547 8413 3533 8446
TIME...MOT...LOC 1238Z 320DEG 25KT 3593 8439 3582 8448 3575 8466
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TDSpecial weather statement, Jul 20, 9:06 AM EDT, 23 minutes before
Special Weather Statement
National Weather Service Morristown TN
906 AM EDT Thu Jul 20 2023
TNZ082>084-201400-
Rhea TN-Bledsoe TN-Meigs TN-
906 AM EDT Thu Jul 20 2023
...Strong thunderstorms will impact portions of Rhea, north central
Meigs and northern Bledsoe Counties through 1000 AM EDT/900 AM
CDT/...
At 905 AM EDT/805 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles southwest of
Crossville to 6 miles northeast of Spring City. Movement was south at
20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pikeville, Decatur, Spring City, Evensville, Peakland, Stinging Fork
Falls State Park, Piney Falls State Park, Grandview, Melvine and
Mount Crest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3572 8526 3576 8527 3577 8525 3577 8510
3576 8507 3577 8504 3575 8503 3577 8494
3576 8492 3581 8483 3580 8475 3578 8474
3576 8476 3574 8471 3553 8473 3555 8510
3563 8536
TIME...MOT...LOC 1305Z 002DEG 9KT 3585 8521 3577 8501 3575 8477
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
TDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:49 AM EDT | Flood Watch | MRX | Anderson, Bledsoe, Blount, Campbell, Knox, Loudon and 8 more | 16 hr |
| Jul 20, 7:58 AM EDT | Areal Flood Advisory | MRX | Blount, Knox, Sevier | 3 hr |
| Jul 20, 8:05 AM EDT | Areal Flood Advisory | MRX | Anderson, Campbell, Morgan, Scott | 3 hr |
| Jul 20, 8:28 AM EDT | Areal Flood Advisory | MRX | Sevier | 5 hr |
| Jul 20, 8:39 AM EDT | Special Weather Statement | MRX | Loudon, Monroe, Roane | 51 min |
| Jul 20, 8:49 AM EDT | Flash Flood Warning | MRX | Blount, Knox, Sevier | 4 hr |
| Jul 20, 9:06 AM EDT | Special Weather Statement | MRX | Bledsoe, Rhea | 54 min |
| Jul 20, 9:40 AM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Knox, Loudon, Meigs, Monroe and 3 more | 4 hr |
| Jul 20, 10:08 AM EDT | Areal Flood Advisory | MRX | Blount, Loudon, Monroe | 3 hr |
| Jul 20, 11:00 AM EDT | Flash Flood Warning | MRX | Morgan, Scott | 4 hr |
| Jul 20, 11:12 AM EDT | Special Weather Statement | MRX | Meigs | 33 min |
| Jul 20, 11:31 AM EDT | Flash Flood Warning | MRX | Bledsoe, Loudon, McMinn, Meigs, Rhea, Roane | 4 hr |
| Jul 20, 11:45 AM EDT | Areal Flood Advisory | MRX | McMinn, Monroe | 5 hr |
| Jul 20, 12:59 PM EDT | Flash Flood Warning | MRX | Sevier | 115 min |
| Jul 20, 1:15 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Meigs, Rhea, Roane | 25 min |
| Jul 20, 1:39 PM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Knox, Loudon, Monroe, Morgan and 2 more | 3 hr |
| Jul 20, 1:45 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea | 45 min |
| Jul 20, 2:16 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk, Rhea | 44 min |
| Jul 20, 2:19 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Meigs, Rhea | 3 hr |
| Jul 20, 2:51 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 39 min |
| Jul 20, 3:02 PM EDT | Areal Flood Warning | MRX | Blount, Sevier | 3 hr |
| Jul 20, 3:18 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 42 min |
| Jul 20, 3:55 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 50 min |
| Jul 20, 4:34 PM EDT | Areal Flood Advisory | MRX | Morgan, Roane, Scott | 3 hr |
| Jul 20, 4:42 PM EDT | Special Weather Statement | MRX | Polk | 33 min |
| Jul 20, 4:44 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Loudon, McMinn, Meigs, Monroe, Rhea and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.